MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occurred.An imager ii angiographic catheter was selected for use.The catheter was placed over a non-bsc guidewire.As the catheter tip was straightened it snapped at the apex of the tip angle.Another imager ii angiographic catheter was selected from the same lot number.Prior to use, the catheter tip was straightened manually to test if tip would break.The tip remained intact, and angiographic catheter was placed over non-bsc guidewire.As the catheter tip was straightened it snapped again at the apex of the tip angle.Another imager ii angiographic catheter was selected from a different lot number.The catheter was successfully loaded onto the non-bsc guidewire and the procedure was completed.Upon removal of the catheter, which had a non-bsc microcatheter within the device, it was noticed on fluoroscopy that the tip of the imager catheter had again snapped.The tip was free floating around the tip of the non-bsc microcatheter.The imager ii catheter and microcatheter were removed successfully from the sheath and patient.After the procedure the scrub nurse stated that the catheter tips felt brittle.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Returned product consisted of an imager diagnostic catheter.The device was inspected for any damage.It was noticed that the device showed a separated tip approximately 3cm from the tip.No other damage was noticed on the devices shaft.Inspection of the remainder of the device, apart from the observed damage on the box, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9370638
Report Number2134265-2019-14412
Device Sequence Number11479807
Product Code DQO
UDI-Device Identifier08714729355410
UDI-Public08714729355410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Model Number38270
Device Catalogue Number38270
Device Lot Number0000132447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1